Texas, 2014Damaging Winds in Texas, November 22, 2014
November 22, 2014 · NWS CRP · 2 events in 1 county or zone
A strong upper level storm system, over northern Mexico to the south of the Texas Big Bend early on the morning of November 22nd, moved east into South Texas during the evening hours. This upper level storm system interacted with a moist and unstable air mass over the region to produce strong convection from late afternoon into the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system, over northern Mexico to the south of the Texas Big Bend early on the morning of November 22nd, moved east into South Texas during the evening hours. This upper level storm system interacted with a moist and unstable air mass over the region to produce strong convection from late afternoon into the evening hours. Scattered thunderstorms developed over the Brush Country|late in the afternoon and increased in coverage and intensity as the storms moved toward the Coastal Bend. The thunderstorms produced some wind damage in the Kingsville area early in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 22, 6:48 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 22, 6:48 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CST SAT NOV 22 2014
.DISCUSSION...SEE MARINE DISCUSSION FOR LATEST UPDATES.
&&
.MARINE...HAVE EXTENDED THE SCA FOR THE OFFSHORE WATERS UNTIL 12Z
SUNDAY. MODELS WERE PROGING MOD TO STRONG WLY WINDS CONTINUING
OVER THE OFFSHORE WATERS OVERNIGHT...THEN DIMINISHING THRU MID
MORNING SUNDAY. SEAS WILL BE A TAD SLOWER TO SUBSIDE AND MAY CONT AT
ADVISORY LEVELS BEYOND 12Z FOR AN ADDITIONAL HOUR OR SO.
&&
.PREV DISCUSSION... /ISSUED 536 PM CST SAT NOV 22 2014/
DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.
AVIATION...CONDITIIONS WILL CONTINUE TO VARY FROM VFR TO IFR DUE
TO ONGOING CONVECTION ACROSS PORTIONS OF S TX THIS EVENING.
CONDITIONS ARE EXPECTED TO IMPROVE FROM W TO E AS AN UPPER LEVEL
SYSTEM TRACKS ACROSS S TX AND SHIFTS THE CONVECTION GENERALLY E.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS THE WESTERN
CWA UNTIL 10 PM. ONCE THE CONVECTION EXITS S TX...A BRIEF PERIOD
OF LIGHT PATCHY FOG PRODUCING MVFR CONDITIONS WILL BE POSSIBLE
OVERNIGHT DUE TO LIGHT W WINDS AND DRYING ALOFT. NEAR SFC MOISTURE
IS FCST TO DECREASE TOWARD SUNRISE...ENDING THE FOG POTENTIAL. VFR
CONDITIONS ARE EXPECTED BY EARLY SUNDAY MORNING AND CONTINUING
THROUGH THE REMAINDER OF SUNDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 353 PM CST SAT NOV 22 2014/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...WATER VAPOR IMAGERY/
STREAMLINE DATA REVEAL AN UPPER LEVEL DISTURBANCE APPROACHING THE
REGION FROM THE WEST. THE GFS PROG STG SYNOPTIC SCALE LIFT
(700-300MB Q-VECTOR CONVERGENCE) ASSOCIATED WITH THIS SYSTEM. THE
COMBINATION OF STG FORCING AND ABOVE NORMAL PWAT VALUES OVER
CWA/MSA (CIRA LAYERED PWAT TOTAL) WILL RESULT IN AT LEAST
SCT/NUMEROUS CONVECTION TNGT. A SQUALL LINE IS ANTICIPATED TO
DEVELOP AND MOVE EWD ACRS SOUTH TX TNGT (CONSISTENT WITH LOCAL
WRF-ARW.) IN THE INTERIM...DISCRETE SUPERCELLS ARE ALSO PSBL
GIVEN ANTICIPATED STG VERTICAL SHEAR/HIGH CAPE/BRN VALUES IN THE
SUPERCELLUAR RANGE. SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT
UNTIL 04Z SUNDAY FOR LASALLE...MCMULLEN...WEBB...DUVAL...AND JIM
WELLS COUNTIES. CONCUR WITH THE NAM DETERMINISTC THAT MUCH DRIER
AIR WILL ENTER THE REGION OVERNIGHT BEHIND THE FOREGOING UPPER
SYSTEM AS IT CONTINUES TO MOVE EAST. BRIEF PATCHY FOG MAY OCCUR
OVER PORTIONS OF THE CNTRL/ERN CWA OWING TO NEAR SFC MSTR/DRY
ALOFT. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACRS
THE PLAINS AND CONTRIBUTE TO A COLD FRONTAL PASSAGE ACROSS THE
CWA/MSA SUNDAY NIGHT. NO PCPN EXPECTED ALONG THIS FRONT OWING TO
DRY CONDITIONS.
MARINE...RIP CURRENT RISK REMAINS THIS EVENING BASED ON ONSHORE
WIND/WAVE PERIODS/SWELL HEIGHTS. SCA CONDITIONS REMAIN FOR THE SRN
NEARSHORE/OFFSHORE WATERS OVERNIGHT. ALTHOUGH WIND MIGHT FALL
BELOW 20KT OVER THE NEARSHORE BEFORE 06Z SUNDAY...7FT SEAS ARE
ANTICIPATED OVER PORITONS OF THE SRN NEARSHORE.
LONG TERM (MONDAY THROUGH FRIDAY)...DESPITE A COLD FRONT AND
REINFORCING RIDGE IN THE LONGTERM FORECAST...WILL SEE MAINLY BENIGN
WEATHER THROUGH THE PERIOD. INITIAL COLD FRONT SHOULD BE MOST OF THE
WAY THROUGH THE AREA AT THE ONSET OF LONGTERM PERIOD. WILL SEE
COOLING TEMPERATURES WITH WEAK CAA AT THE SURFACE...HIGHS IN THE MID
TO UPPER 70S MONDAY BEHIND THE FRONT. SLIGHTLY COOLER TEMPERATURES
WILL FOLLOW TUESDAY AS A REINFORCING RIDGE SETTLES IN. MINIMUM
TEMPERATURES WILL BE IN THE 40S ACROSS MUCH OF THE AREA MONDAY NIGHT
THROUGH WEDNESDAY NIGHT...THEN WARM INTO THE 50S FOR THE END OF THE
WEEK. EXPECT HIGHS ALL WEEK IN THE 60S TO AROUND 70. WE/LL VERY
SLOWLY BEGIN TO BRING MOISTURE BACK INTO THE COASTAL COUNTIES LATE
IN THE WEEK AS A SOUTHERLY WIND DEVELOPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 62 80 52 69 48 / 70 0 0 10 0
VICTORIA 61 78 48 66 41 / 80 0 0 10 10
LAREDO 53 84 51 71 47 / 50 0 0 0 0
ALICE 58 82 51 70 45 / 70 0 0 10 0
ROCKPORT 65 77 54 67 47 / 80 0 0 10 10
COTULLA 53 82 46 68 43 / 50 0 0 0 0
KINGSVILLE 60 81 52 70 46 / 70 0 0 10 0
NAVY CORPUS 64 77 57 69 53 / 80 0 0 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RIP CURRENT RISK UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM.
&&
TE/81...SHORT TERMHazardous weather outlook, Nov 22, 4:39 AM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 AM CST SAT NOV 22 2014
TXZ229>234-239>247-230000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
439 AM CST SAT NOV 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE
RULED OUT.
MORE SPECIFICALLY...STORMS WILL DEVELOP LATE IN THE MORNING AND
WILL CONTINUE THROUGH THE AFTERNOON PRIMARILY IMPACTING THE
NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. AN ISOLATED
TORNADO IS POSSIBLE. THEN DURING THE LATE AFTERNOON AND EVENING
HOURS...A SQUALL LINE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL WILL SWEEP FROM WEST TO EAST ACROSS THE REGION. BUT ISOLATED
TORNADOES WILL STILL REMAIN POSSIBLE.
A HIGH RISK FOR RIP CURRENTS WILL EXIST FOR GULF FACING BEACHES
OF THE MIDDLE TEXAS COAST THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND EVENING.
GMZ230-235-250-255-270-275-230000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
439 AM CST SAT NOV 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS COULD MOVE
ACROSS THE COASTAL WATERS TODAY. A LINE OF STRONG TO SEVERE STORMS
ARE EXPECTED TO MOVE THROUGH THE WATERS DURING THE EVENING AND
EARLY OVERNIGHT HOURS. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE
WITH THIS LINE OF STORMS ALONG WITH LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TMT/GW
In the hours before
Special weather statement, Nov 22, 2:22 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CST SAT NOV 22 2014
TXZ245>247-222100-
ARANSAS-CALHOUN-REFUGIO-
222 PM CST SAT NOV 22 2014
...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...CALHOUN AND REFUGIO
COUNTIES...
AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE ARANSAS NATIONAL WILDLIFE REFUGE...OR
11 MILES SOUTH OF SEADRIFT...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
JM
Special weather statement, Nov 22, 4:55 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
455 PM CST SAT NOV 22 2014
TXZ239-230000-
WEBB-
455 PM CST SAT NOV 22 2014
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF UNITED SOUTH HIGH SCHOOL...OR 11
MILES SOUTHEAST OF LAREDO...MOVING EAST AT 55 MPH.
PEOPLE IN SOUTHEASTERN WEBB COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
TJ
Special weather statement, Nov 22, 5:46 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 PM CST SAT NOV 22 2014
TXZ240-230045-
DUVAL-
546 PM CST SAT NOV 22 2014
...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...
AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRUNI...OR 13 MILES
NORTHWEST OF HEBBRONVILLE...MOVING EAST AT 40 MPH.
PEOPLE IN DUVAL COUNTY...INCLUDING THE CITIES OF BENAVIDES AND SAN
JOSE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
TJ
Special weather statement, Nov 22, 6:22 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 PM CST SAT NOV 22 2014
TXZ241>243-230115-
JIM WELLS-KLEBERG-NUECES-
622 PM CST SAT NOV 22 2014
...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING JIM
WELLS...WESTERN KLEBERG AND WESTERN NUECES COUNTIES...
AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALITO BLANCO...OR 12 MILES EAST OF
BENAVIDES...MOVING EAST AT 50 MPH.
PEOPLE IN SOUTHERN JIM WELLS...WESTERN KLEBERG AND WESTERN NUECES
COUNTIES...INCLUDING THE CITIES OF PALITO BLANCO AND BEN BOLT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
TJ
Special weather statement, Nov 22, 7:00 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CST SAT NOV 22 2014
TXZ242>244-230200-
KLEBERG-NUECES-SAN PATRICIO-
700 PM CST SAT NOV 22 2014
...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING KLEBERG...NUECES
AND SAN PATRICIO COUNTIES...
AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF BLUNTZER...OR 14 MILES SOUTH OF
MATHIS...MOVING EAST AT 50 MPH.
PEOPLE IN KLEBERG...NUECES AND SAN PATRICIO COUNTIES...INCLUDING THE
CITIES OF BLUNTZER...SAN PATRICIO...CORPUS CHRISTI...CALALLEN...ODEM
AND TAFT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
TJ
Thunderstorm Wind, Kleberg
- When
- November 22, 7:16 PM CST
- Where
- Kleberg County, 0.92 mi SE of Kingsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 27.510, -97.860
Kingsville Police Department reported some trees were blown down.
Thunderstorm Wind, Kleberg
- When
- November 22, 7:46 PM CST
- Where
- Kleberg County, 3.87 mi NNW of Riviera Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 27.332, -97.693
A tree was blown down on to a car near the King's Inn Restaurant in Loyola Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Ohio, November 22, 20143 deaths · 2 events
- Winter Weather in Pennsylvania, November 22, 20142 deaths · 5 events
- Winter Weather in Kentucky, November 22, 20141 death · 9 events
- Flood and Sleet in Texas, November 22 to 23, 20144 injured · $205,000 · 5 events
- Winter Weather in Ohio, November 22, 20145 injured · 31 events
- Damaging Wind in Oregon, November 22, 2014$45,000 · 52 kt wind · 1 event
- High Wind in Wyoming, November 22 to 23, 201465 kt wind · 22 events
- Flash Flooding and Hail in Texas, November 22 to 23, 20142 in hail · 19 events
- Winter Storm and Heavy Snow in Colorado, November 22 to 25, 201414 events
- Winter Storm in Wyoming, November 22 to 26, 201414 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 22, 201411 events
- Winter Weather in Indiana, November 22, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548248, 548249.